The Annals of Statistics
- Ann. Statist.
- Volume 19, Number 1 (1991), 329-337.
Information Inequality Bounds on the Minimax Risk (with an Application to Nonparametric Regression)
This paper compares three methods for producing lower bounds on the minimax risk under quadratic loss. The first uses the bounds from Brown and Gajek. The second method also uses the information inequality and results in bounds which are always at least as good as those from the first method. The third method is the hardest-linear-family method described by Donoho and Liu. These methods are applied in four examples, the last of which relates to a frequently considered problem in nonparametric regression.
Ann. Statist., Volume 19, Number 1 (1991), 329-337.
First available in Project Euclid: 12 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Brown, Lawrence D.; Low, Mark G. Information Inequality Bounds on the Minimax Risk (with an Application to Nonparametric Regression). Ann. Statist. 19 (1991), no. 1, 329--337. doi:10.1214/aos/1176347985. https://projecteuclid.org/euclid.aos/1176347985